Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 22, 2022, 4:46 AM CST for Clay County, Craighead County, Greene County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2022, 4:46 AM CST (10:46 UTC)
- Expired
- Feb 22, 2022, 5:30 AM CST
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, AR, Craighead County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 3:52 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 11:30 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Feb 21, 11:30 PM CST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1130 PM CST Mon Feb 21 2022
.UPDATE...
Updated for the 06Z Aviation Discussion
&&
.PREV DISCUSSION... /issued 858 PM CST Mon Feb 21 2022/
UPDATE...
Current forecast is on track for the rest of the evening. Made
some minor adjustments to the temp curve and POPs. Right now it is
a fairly quiet night across the Mid South. We will start to see
more convection in the early morning hours across Arkansas. We
should remain fairly dry overnight. Rain will move into the region
Tuesday morning.
PREV DISCUSSION... /issued 530 PM CST Mon Feb 21 2022/
DISCUSSION... An active weather week ahead, even by Midsouth
standards. In a nutshell, a potential severe storm event on
Tuesday, freezing rain and sleet north and northeast of Jonesboro
Wednesday night into Thursday, and a third storm system passing
through Thursday night and Friday, bringing heavy rainfall and a a
quick shot of sleet and snow as it departs. Soils will become
progressively saturated by the end of the week, increasing the
flooding threat.
For the short term, relative quiet, under a low amplitude ridging.
NAM Bufr soundings depict a stout elevated mixed layer (EML) at
Jonesboro this evening, capping CAPE of 1500 J/KG, accompanied by
midlevel lapse rates around 8 C/km. The EML will erode with with
the arrival of a midlevel shortwave lifting into southern MO
overnight, and on to the lower Ohio River valley by midmorning
Tuesday. A surface cold front will drop into the Midsouth Tuesday
afternoon, accompanied by midlevel height falls. NAM Bufr
soundings depict an increasing potential for warm sector surface-
based thunderstorm development, mainly along and south of the I40
corridor Tuesday afternoon and early evening. What convective
inhibition remains will likely be overcome by frontal convergence.
NAM Bufr soundings aside, questions remains as to the amount of
warm sector instability, given the likelihood of broken to
overcast skies. In addition, with the shortwave exited to the Ohio
valley, there will be limited potential for a frontal wave and
associated backing of the warm sector surface wind field. These
mitigating factors may limit the tornado potential on Tuesday.
The cold front will likely stall over central MS Tuesday night,
parallel to WSW flow aloft. Rain will continue into portions of
north MS, while areas north of I40 remain dry under building
midlevel heights through midday Wednesday.
By Wednesday evening, a another shortwave will lift into the
Ozarks, over the post-frontal airmass. Rain will develop under
persistent diffluent flow aloft, focused along and north of a
stationary 925mb frontal surface, oriented along the I40
corridor. Boundary layer temperatures likely prevailing in the
upper 30s Wednesday evening over northeast AR and the MO bootheel
will likely cool to the lower 30s by sunrise Thursday, and likely
below freezing in a few areas. Model guidance is fairly tight on
surface temperatures, save for the Canadian, which drops the
freezing line into the Memphis area Thursday morning. Given the
presence of another upstream shortwave, and the projected weak
surface pressure advection/wind field over southern MO, it does
not appear too similar to the cold air drainage scenario down the
delta that we saw with the the ice and sleet storm earlier this
month. For now, will stick with a model consensus for 2 meter
temperatures, which undercuts the NBM deterministic by a few
degrees. It must me mentioned that we fairly far out in the
forecast and confidence is limited. Too early (5th forecast
period) to issue a Winter Storm Watch at this time. Will continue
to mention in the Hazardous Weather Outlook.
By Thursday evening, light at the end of the tunnel arrives, in
the form of an northern branch trof lifting into the Great
Plains. The trof will pass through the mid-MS River valley
Thursday night, shunting the southern branch moisture east to the
TN Valley by Friday morning. Model soundings suggest a mixture of
sleet and snow will be possible along the back edge of the
departing precip shield.
For headlines, will keep the Flood Watch as is. That said, the
greatest flood threat will arrive in the mid to late part of the
week, when grounds will be saturated.
PWB
&&
.AVIATION...
06Z TAF cycle
Low clouds will remain over the Mid-South for much of the forecast
period. Showers and thunderstorms will move across northern
sections of the region overnight and into Tuesday morning.
Additional showers and thunderstorms will move from northwest to
southeast during the afternoon and early evening hours. Winds will
be mainly from the south at 10 to 20 knots with higher gusts for
most of the forecast period. Winds will start to shift to the
northwest by late Tuesday evening. Low level wind shear during the
overnight hours and into Tuesday morning.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late Tuesday night for Clay-Craighead-
Crittenden-Cross-Greene-Mississippi-Poinsett-St. Francis.
MO...Flood Watch through late Tuesday night for Dunklin-Pemiscot.
MS...None.
TN...Flood Watch through late Tuesday night for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Feb 22, 4:02 AM CST, 44 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 402 AM CST Tue Feb 22 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-231215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 402 AM CST Tue Feb 22 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There a Slight Risk for severe thunderstorms through the afternoon into the evening. The main risks include damaging winds and flash flooding. Secondary risks include large hail and brief tornadoes. Locally heavy rainfall will be possible over a good portion of the Midsouth through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Freezing rain and sleet will be possible over northeast Arkansas and the Missouri Bootheel Wednesday evening through Thursday morning. At this early time, ice accumulations up to 2/10 inch appear possible, accompanied by minor sleet accumulations. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Tuesday.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:07 PM CST | River Flood Warning | MEG | Monroe | 21 days |
| Feb 21, 9:15 PM CST | River Flood Warning | MEG | Lowndes, Monroe | 10 days |
| Feb 21, 9:32 PM CST | River Flood Warning | MEG | Monroe | 22 hr |
| Feb 22, 9:23 AM CST | Areal Flood Advisory | MEG | DeSoto | 5 hr |
| Feb 22, 9:54 AM CST | Areal Flood Advisory | MEG | DeSoto, Marshall | 6 hr |
| Feb 22, 10:25 AM CST | River Flood Advisory | MEG | DeSoto | 24 days |
| Feb 22, 2:39 PM CST | Special Weather Statement | MEG | Benton, Marshall | 36 min |
| Feb 22, 3:13 PM CST | Special Weather Statement | MEG | Alcorn, Benton | 32 min |
| Feb 22, 3:42 PM CST | Special Weather Statement | MEG | Quitman | 33 min |
| Feb 22, 3:48 PM CST | Special Weather Statement | MEG | Alcorn, Tishomingo | 42 min |
| Feb 22, 3:58 PM CST | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tate | 19 min |
| Feb 22, 6:02 AM CST | Special Weather Statement | MEG | Dyer, Lake, Obion | 28 min |
| Feb 22, 6:07 AM CST | Areal Flood Advisory | MEG | Obion | 113 min |
| Feb 22, 6:39 AM CST | Special Weather Statement | MEG | Henry, Weakley | 51 min |
| Feb 22, 7:49 AM CST | Special Weather Statement | MEG | Benton | 41 min |
| Feb 22, 8:03 AM CST | Special Weather Statement | MEG | Carroll, Gibson | 27 min |
| Feb 22, 9:15 AM CST | River Flood Warning | MEG | Dyer, Gibson, Obion | 21 days |
| Feb 22, 9:18 AM CST | River Flood Warning | MEG | Obion, Weakley | 25 hr |
| Feb 22, 9:20 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 14 days |
| Feb 22, 10:22 AM CST | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 23 days |
| Feb 22, 10:22 AM CST | River Flood Warning | MEG | Lauderdale, Tipton | 23 days |
| Feb 22, 11:56 AM CST | Areal Flood Advisory | MEG | Benton, Carroll, Crockett, Fayette, Gibson, Haywood and 5 more | 3 hr |
| Feb 22, 1:50 PM CST | River Flood Warning | MEG | Madison | 6 days |
| Feb 22, 1:51 PM CST | River Flood Warning | MEG | Fayette, Shelby | 14 hr |
| Feb 22, 2:56 PM CST | Winter Storm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 4 more | 51 hr |
| Feb 22, 2:56 PM CST | Winter Weather Advisory | MEG | Benton, Carroll, Crockett, Dyer, Fayette, Gibson and 6 more | 46 hr |
| Feb 22, 3:01 PM CST | River Flood Advisory | MEG | Lake | 44 hr |
| Feb 22, 5:06 AM CST | Tornado Warning | MEG | Craighead | 24 min |
| Feb 22, 5:27 AM CST | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 48 min |
| Feb 22, 5:52 AM CST | Areal Flood Advisory | MEG | Craighead | 3 hr |
| Feb 22, 5:52 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 38 min |
| Feb 22, 6:23 AM CST | Areal Flood Advisory | MEG | Craighead, Poinsett | 112 min |
| Feb 22, 7:19 AM CST | Areal Flood Warning | MEG | Craighead, Poinsett | 6 hr |
| Feb 22, 9:27 AM CST | River Flood Warning | MEG | Mississippi, Poinsett | 48 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.